Alert archive / New York / Special Weather Statements in 2011
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at May 14, 2011, 5:57 PM EDT for Cattaraugus County, New York. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2011, 5:57 PM EDT (21:57 UTC)
- Expired
- May 14, 2011, 7:00 PM EDT
- In force
- 63 min
- Issued by
- NWS Buffalo, NY
County Cattaraugus County, NY
The radar
The Buffalo radar (KBUF), 72 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.0 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 97 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 536 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
690
WWUS81 KBUF 142157
SPSBUF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
557 PM EDT SAT MAY 14 2011
NYZ020-142300-
CATTARAUGUS NY-
557 PM EDT SAT MAY 14 2011
...SHOWERS CONTINUE TO BRING MODERATE TO HEAVY RAIN IN PORTIONS OF
CATTARAUGUS COUNTY...
* AT 551 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND ISOLATED THUNDERSTORMS SLOWLY MOVING ACROSS WESTERN
PORTIONS OF CATTARAUGUS COUNTY. STEADIEST RAIN IS LIKELY TO
FOCUS IN THE VICINITY OF RANDOLPH AND SALAMANCA. THESE STORMS MAY
BRING AN ADDITIONAL HALF INCH OF RAIN BETWEEN 600 PM AND 700 PM TO
SOME LOCATIONS.
RECENT RAINFALL HAS LEFT THE REGION VULNERABLE TO FLASH FLOODING. IT
WILL NOT TAKE MUCH RAIN TO CAUSE PONDING OF WATER ON ROADS...AND TO
CAUSE CREEKS TO RISE NEAR BANKFUL. A FLASH FLOOD WATCH REMAINS IN
EFFECT.
LAT...LON 4242 7904 4244 7885 4252 7842 4200 7838
4199 7905
$$
APFFELWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at May 14, 3:41 PM EDT, 2 hours 16 minutes earlier.
Area forecast discussion, May 14, 3:41 PM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
341 PM EDT SAT MAY 14 2011
.SYNOPSIS...
A LOW PRESSURE SYSTEM OVER THE OHIO VALLEY WILL MOVE TO THE
MID-ATLANTIC STATES BY SUNDAY NIGHT AS A FRONTAL BOUNDARY SAGS SOUTH
ACROSS LAKE ONTARIO INTO WESTERN NEW YORK. THIS WILL RESULT IN
CONTINUED WET WEATHER ACROSS WESTERN NEW YORK WITH A CHANCE OF
THUNDERSTORMS THIS AFTERNOON ACROSS THE SOUTHERN TIER. EXPECT
TEMPERATURES TO COOL DOWN STARTING TONIGHT AS BREEZY NORTHEAST FLOW
DEVELOPS JUST BEHIND THE FRONTAL BOUNDARY.
&&
.NEAR TERM /THROUGH SUNDAY/...
SYNOPTIC PATTERN CONTINUES TO BE DOMINATED BY LARGE UPPER LOW
CURRENTLY CENTERED OVER SOUTHERN INDIANA. ANOTHER LARGE UPPER LOW IS
SITUATED FAR TOT HE NORTH OVER NORTHERN QUEBEC. AT THE SURFACE A
SURFACE TROUGH EXTENDS ACROSS THE EASTERN GREAT LAKES AND MUCH OF
NEW YORK FROM A BROAD SURFACE LOW OVER OHIO. WV IMAGERY CONTINUES TO
INDICATE PLENTY OF MOISTURE ADVECTING NORTHWARDS ACROSS THE EASTERN
U.S. THE COMBINATION OF PLENTY OF AVAILABLE MOISTURE AND SURFACE
CONVERGENCE COURTESY OF THE TROUGH IS LEADING TO WIDESPREAD SHOWERS
ACROSS THE REGION TODAY. LATEST RADAR SHOWING SCATTERED
THUNDERSTORMS STARTING TO BREAK OUT ACROSS WESTERN PA...LIKELY DUE
TO ENHANCEMENT FROM A SHORTWAVE ALOFT. THIS ACTIVITY IS STARTING TO
MAKES ITS WAY NORTH TOWARDS THE NEW YORK BORDER AND EXPECT THAT AT
LEAST ISOLATED THUNDERSTORMS WILL MAKE THEIR WAY OVER THE BORDER
INTO THE SOUTHERN TIER COUNTIES. ALTHOUGH AREAL COVERAGE OF
CONVECTION IS LIMITED IT IS ORIENTED NORTH-SOUTH AND MOVING ON A
NORTH-NORTHEASTERLY TRACK. HENCE THE POTENTIAL EXISTS FOR TRAINING
CONVECTION...SO WILL LEAVE FLASH FLOOD WATCH UP FOR NOW.
WET FORECAST CONTINUES INTO TONIGHT AS SURFACE TROUGH CONTINUES TO
LAY ACROSS WESTERN NEW YORK WITH RESULTING LOW LEVEL CONVERGENCE
SERVING AS A FOCUS FOR SHOWERS. LOOK FOR MORE STEADY RAINFALL TO
DEVELOP AS A STRONG SHORTWAVE DROPPING SOUTH ACROSS QUEBEC WITH ITS
PARENT UPPER LOW SWEEPS A BACK DOOR COLD FRONT ACROSS QUEBEC AND
ONTARIO ENHANCING UPWARD VERTICAL MOTION AND PRECIPITATION. IN ADDITION EXPECT
NORTHEAST FLOW TO DEVELOP ACROSS LAKES ONTARIO AND ERIE AS THIS
FRONTAL BOUNDARY SAGS SOUTH ACROSS THE REGION LATER
TONIGHT...USHERING IN A COOLING TREND WITH LOWS TONIGHT DROPPING
INTO THE LOW TO MID 50S UNDER ONSHORE FLOW. WITH THE AREA OF
STRONGEST FRONTOGENETICAL FORCING MOVING FROM NORTH TO SOUTH
OVERNIGHT...HEAVIEST RAINFALL WILL LIKELY BE OVER THE NORTH
COUNTRY...WHERE AROUND ONE INCH OF RAINFALL WILL BE POSSIBLE. THIS SHOULD
NOT BE ENOUGH TO CAUSE FLOODING CONCERNS AT THIS POINT...HOWEVER THE
SITUATION WILL BE MONITORED CLOSELY.
THE AFOREMENTIONED FRONTAL BOUNDARY STALLS OUT AND PIVOTS ACROSS
WESTERN NEW YORK ON SUNDAY AS THE UPPER AND SURFACE LOW TO OUR
SOUTH MOVES TO THE MID-ATLANTIC STATES...RESULTING IN CONTINUED
WIDESPREAD RAINFALL WITH UP TO ANOTHER INCH OR SO POSSIBLE ACROSS
THE REGION. LOCALLY HIGHER AMOUNTS OF RAIN MAY BE POSSIBLE
DEPENDING ON THE EXACT LOCATION OF THE BOUNDARY. IN ADDITION LOOK
FOR COLDER TEMPERATURES SUNDAY AS COOL AIR FILTERS IN ACROSS THE
LAKES ALONG THE FRONTAL BOUNDARY WITH HIGHS GENERALLY IN THE 50S.
IN ADDITION...EXPECT GUSTY NORTHEAST WINDS TO DEVELOP BEHIND THE
BOUNDARY WITH GUSTS OF 20 TO 25 MPH POSSIBLE NEAR THE
LAKES...MAKING FOR A CHILLY AND BLUSTERY SUNDAY.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
THIS PERIOD WILL BEGIN WITH A CLOSED UPPER LOW OVER THE OHIO VALLEY
AND AN ASSOCIATED SURFACE LOW ALONG THE MARYLAND-PENNSYLVANIA
BORDER...WITH A RATHER WELL-DEFINED DEFORMATION ZONE DRAPED FROM
SOUTHERN LOWER MICHIGAN...EAST-NORTHEAST ACROSS NEW YORK STATE TO
NEW ENGLAND.
OVER THE COURSE OF SUNDAY NIGHT...THE CLOSED UPPER LOW WILL
TEMPORARILY OPEN UP INTO AN ELONGATED NORTH-SOUTH UPPER TROUGH AS A
RATHER POTENT NORTHERN STREAM SHORTWAVE DROPS FROM NORTHERN ONTARIO
INTO THE UPPER GREAT LAKES. AT THE LOWER LEVELS...THIS WILL LEAD TO
A CORRESPONDING NORTH-SOUTH ELONGATION OF THE SURFACE LOW...WITH THE
AFOREMENTIONED DEFORMATION ZONE PIVOTING NORTHWESTWARD AND BECOMING
FURTHER STRETCHED OUT. AS THIS OCCURS...THE BEST LARGE-SCALE LIFT
WILL SLIDE OFF TO OUR NORTHEAST...WITH MID AND UPPER LEVEL MOISTURE
OVER OUR AREA ALSO THINNING OUT A BIT.
ALL OF THIS WILL ADD UP TO SOME SEMBLANCE OF A DOWNWARD TREND IN
PRECIP CHANCES AS THE NIGHT PROGRESSES...THOUGH CONTINUED WEAK LIFT
ASSOCIATED WITH BOTH THE DEFORMATION ZONE AND BROAD-SCALE UPPER
LEVEL DIFFLUENCE SHOULD STILL MAINTAIN AT LEAST A LIKELIHOOD OF SOME
LIGHT PRECIP LATER ON IN THE NIGHT. ACCORDINGLY...HAVE STARTED OUT
SUNDAY EVENING WITH A MIX OF LIKELY TO CATEGORICAL POPS...WHICH THEN
GRADUALLY DROP OFF TO LOW LIKELY DURING THE COURSE OF THE NIGHT.
ON MONDAY...THE DEFORMATION ZONE WILL REMAIN PARKED DIRECTLY OVER
OUR AREA AS THE LOCATION OF THE LOWER AND UPPER LEVEL TROUGHS WILL
CHANGE LITTLE. WEAK TO MODEST LIFT WITHIN THIS DEFORMATION ZONE WILL
COMBINE WITH DEEP ENOUGH MOISTURE TO PRODUCE A CONTINUED LIKELIHOOD
OF PERIODIC LIGHT RAIN...THEREFORE HAVE CONTINUED WITH LIKELY POPS
ON MONDAY.
THEN DURING THE REMAINDER OF THE PERIOD...THE UPPER TROUGH WILL ONCE
AGAIN EVOLVE INTO A CLOSED OHIO VALLEY LOW AS ITS MAIN EMBEDDED
SHORTWAVE DROPS INTO THE OHIO VALLEY AND BECOMES CUT OFF FROM THE
NORTHERN BRANCH OF THE WESTERLIES. AS THIS TRANSFORMATION OCCURS...
THE SURFACE LOW WILL CONSOLIDATE FURTHER SOUTH OVER VIRGINIA AND
NORTH CAROLINA...ALLOWING A DEEPENING EASTERLY TO SOUTHEASTERLY FLOW
OF MILDER AND INCREASINGLY MOIST ATLANTIC AIR TO SPREAD BACK ACROSS
OUR AREA. THIS WILL ESPECIALLY BE THE CASE DURING TUESDAY AND
TUESDAY EVENING...WHEN WARM ADVECTION ALOFT WILL BE AT ITS
STRONGEST.
WITH THE LINGERING DEFORMATION ZONE FORCING QUICKLY GIVING WAY TO
INCREASING WARM AIR ADVECTION AND A MORE STRONGLY DIFFLUENT FLOW
ALOFT DURING THE LATTER HALF OF THE PERIOD...THERE WILL BE LITTLE
CHANCE FOR MUCH OF A DRY PERIOD BETWEEN MONDAY NIGHT AND TUESDAY
NIGHT...ESPECIALLY LATER ON IN THE PERIOD WHEN LARGE-SCALE FORCING
WILL BECOME STRONGER DUE TO THE STRENGTHENING WARM ADVECTION AND
UPPER DIFFLUENCE...AND AN APPROACHING SOUTHEASTERLY LOW-LEVEL JET.
FOR THIS REASON...SEE NO REASON TO STRAY FROM CONTINUED LIKELY POPS
THROUGHOUT THIS TIME FRAME. HAVE ALSO INTRODUCED THE CHANCE OF
THUNDER FOR TUESDAY AFTERNOON AND NIGHT...AS THE INCREASINGLY WARMER
AIR ALOFT WILL ALSO LIKELY LEAD TO THE DEVELOPMENT OF SOME ELEVATED
INSTABILITY.
WITH REGARD TO POTENTIAL RAINFALL AMOUNTS...AT THIS POINT A ROUGH
MODEL/HPC CONSENSUS SUGGESTS THAT THESE WILL RANGE IN THE ONE THIRD
TO THREE QUARTERS OF AN INCH RANGE BETWEEN SUNDAY NIGHT AND
MONDAY...FOLLOWED BY ANOTHER QUARTER TO A HALF INCH BETWEEN MONDAY
NIGHT AND TUESDAY...WITH THE POTENTIAL FOR EVEN MORE TUESDAY NIGHT.
NEEDLESS TO SAY...THIS WILL LEAD TO ADDITIONAL POTENTIAL FLOODING
CONCERNS...WHICH WE WILL CONTINUE TO HIGHLIGHT IN THE HWO.
WITH RESPECT TO TEMPERATURES...WITH OUR AREA ON THE NORTH SIDE OF
THE SURFACE AND UPPER LOWS...OUR TEMPERATURES WILL REMAIN BELOW
NORMAL THROUGH THE PERIOD. THIS WILL BE ESPECIALLY BE THE CASE
DURING MONDAY...WHEN THE COMBINATION OF THE RAIN...PLENTIFUL CLOUD
COVER...AND A CHILLY NORTHEASTERLY FLOW WILL KEEP TEMPERATURES FROM
GETTING MUCH ABOVE THE LOWER 50S.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
IN A NUTSHELL...THE WEATHER WILL REMAIN UNSETTLED DURING THIS
PERIOD...WITH NEAR TO SLIGHTLY ABOVE NORMAL TEMPERATURES AND
RAINFALL CHANCES CONTINUING.
DURING THE FIRST HALF OF THIS PERIOD...THE PERSISTENT CLOSED UPPER
LOW WILL LINGER OVER THE OHIO VALLEY. WITH THIS FEATURE REMAINING
SITUATED TO OUR SOUTHWEST...A SOUTHEASTERLY FLOW OF ATLANTIC
MOISTURE WILL CONTINUE ACROSS NEW YORK STATE...WITH PERIODIC SPOKES
OF ENERGY ROTATING AROUND THE LOW LIFTING THIS MOISTURE AND
MAINTAINING A DECENT POTENTIAL FOR MORE SHOWERS RIGHT THROUGH
THURSDAY. THE OVERALL PATTERN AND LATEST GFS ARE BOTH SUGGESTIVE OF
ENOUGH INSTABILITY DEVELOPING TO SUPPORT THE POSSIBILITY OF SOME
THUNDERSTORMS BOTH WEDNESDAY AND THURSDAY AFTERNOONS...SO HAVE ADDED
A MENTION TO THESE TO THE FORECAST.
LATER ON IN THE PERIOD...THE MEDIUM RANGE MODELS GENERALLY INDICATE
THAT THE CLOSED UPPER LOW WILL WEAKEN AND EVENTUALLY DRIFT OFF THE
ATLANTIC COAST BY THE END OF THE WEEK...THOUGH THE PACE OF THIS
WEAKENING AND THE EVENTUAL TRACK OF THE DEPARTING LOW REMAIN
SOMEWHAT UNCERTAIN. WITH THIS IN MIND...WILL UNFORTUNATELY NEED TO
MAINTAIN SHOWER AND DAYTIME THUNDER CHANCES RIGHT THROUGH THE END OF
THE WEEK...THOUGH THERE WILL BE A GRADUAL DIMINISHING TREND WITH
TIME GIVEN THE OVERALL WEAKENING TREND OF THE LOW AND THE
ENTRAINMENT OF INCREASINGLY DRIER AIR INTO ITS CIRCULATION.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
UPDATED TAFS WITH MORE PESSIMISTIC MVFR CIGS/VSBYS FOR THIS
AFTERNOON AS GENERAL TREND WILL BE FOR WIDESPREAD -SHRA TO
CONTINUE MOVING ACROSS THE AREA. WHILE THERE MAY STILL BE SOME VFR
BREAKS IN THE CLOUD COVER AND VSBY...THE PREVAILING CONDITIONS
SHOULD BE MVFR WITH THE EXCEPTION OF KJHW WHICH SHOULD CONTINUE IN
IFR FOR MUCH OF THE TAF PERIOD. WILL BE WATCHING SCATTERED -TSRA
STARTING TO POP UP OVER WEST-CENTRAL PA MOVING NORTH...AND MAY
HAVE TO UPDATE KJHW IF THE CONVECTION HOLDS TOGETHER.
FRONTAL BOUNDARY NORTH OF LAKE ONTARIO WILL SAG SOUTH ACROSS THE
LAKES OVERNIGHT...ENHANCING RAINFALL AND BRINGING STRONGER NORTHEAST
FLOW AND IFR CONDITIONS TO MOST OF THE TAF SITES BY SUNDAY MORNING
WITH THE EXCEPTION OF KART WHERE NORTHEAST FLOW WILL BE
OFFSHORE...LIKELY ALLOWING THE SITE TO STAY MVFR. EXPECT KJHW TO
GO DOWN TO LIFR AFTER MIDNIGHT GIVEN ITS HIGHER ELEVATION AND
PLENTY OF MOISTURE HANGING AROUND THE FRONTAL BOUNDARY.
OUTLOOK...
SUNDAY NIGHT THROUGH WEDNESDAY...IFR/MVFR WITH RAIN
LIKELY THROUGH WEDNESDAY.
THURSDAY...MVFR WITH SCATTERED SHOWERS.
&&
.MARINE...
LIGHT WINDS OVER THE LAKES THIS AFTERNOON WILL GIVE WAY TO STRONGER
NORTHEASTERLY WINDS OVERNIGHT AS A FRONTAL BOUNDARY SAGS SOUTH
ACROSS LAKE ONTARIO. SMALL CRAFT ADVISORIES WILL BE ISSUED FROM
SUNDAY ONWARDS AS NORTHEAST FLOW STRENGTHENS TO 15 TO 20 KTS ON A
LONG FETCH THAT WILL ALLOW WAVES TO BUILD TO 4 TO 6 FEET...HIGHEST
ACROSS CENTRAL AND EASTERN LAKE ONTARIO. EXPECT THE NORTHEASTERLY
WINDS...AND THE SMALL CRAFT ADVISORIES TO CONTINUE AT LEAST THROUGH
SUNDAY NIGHT.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NYZ012-
019>021-085.
MARINE...SMALL CRAFT ADVISORY FROM NOON SUNDAY TO 4 AM EDT MONDAY FOR
LEZ040-041.
SMALL CRAFT ADVISORY FROM 2 PM SUNDAY TO 4 AM EDT
MONDAY FOR LOZ030.
SMALL CRAFT ADVISORY FROM 6 AM SUNDAY TO 4 AM EDT MONDAY
FOR LOZ043-044.
SMALL CRAFT ADVISORY FROM 11 AM SUNDAY TO 4 AM EDT MONDAY
FOR LOZ042.
SMALL CRAFT ADVISORY FROM 8 AM SUNDAY TO 4 AM EDT MONDAY
FOR LOZ045.
&&
SYNOPSIS...WOOD
NEAR TERM...WOOD
SHORT TERM...JJR
LONG TERM...JJR
AVIATION...WOOD
MARINE...WOODHazardous weather outlook, May 14, 3:37 PM EDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 337 PM EDT SAT MAY 14 2011 NYZ012-019>021-085-151945- WYOMING-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 337 PM EDT SAT MAY 14 2011 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS AN ADDITIONAL THREAT FOR HEAVY RAIN DURING THE REST OF THE WEEKEND AND THE FIRST HALF OF NEXT WEEK. WHILE IT IS STILL TOO EARLY TO PINPOINT RAINFALL AMOUNTS AND WHICH LOCATIONS WILL RECEIVE THE HEAVIEST RAIN...THIS RAIN COULD RESULT IN THE POTENTIAL FOR FLOODING...ESPECIALLY WHERE CREEK AND STREAM LEVELS REMAIN HIGH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001>008-010-011-013-014-151945- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-LIVINGSTON-ONTARIO- 337 PM EDT SAT MAY 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS AN ADDITIONAL THREAT FOR HEAVY RAIN DURING THE REST OF THE WEEKEND AND THE FIRST HALF OF NEXT WEEK. WHILE IT IS STILL TOO EARLY TO PINPOINT RAINFALL AMOUNTS AND WHICH LOCATIONS WILL RECEIVE THE HEAVIEST RAIN...THIS RAIN COULD RESULT IN THE POTENTIAL FOR FLOODING...ESPECIALLY WHERE CREEK AND STREAM LEVELS REMAIN HIGH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-151945- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 337 PM EDT SAT MAY 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF JJR
In the hours before
Special weather statement, May 14, 4:35 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
435 PM EDT SAT MAY 14 2011
NYZ020-142200-
CATTARAUGUS NY-
435 PM EDT SAT MAY 14 2011
...HEAVY RAIN SHOWERS MOVING INTO CATTARAUGUS COUNTY...
* AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS AND THUNDERSTORMS SLOWLY MOVING TOWARD WESTERN
PORTIONS OF CATTARAUGUS COUNTY...WITH HEAVIEST RAIN LIKELY TO
FOCUS IN THE VICINITY OF RANDOLPH AND SALAMANCA. THESE SLOW MOVING
STORMS MAY BRING UP TO AN INCH OF RAIN THROUGH 600 PM TO SOME
LOCATIONS.
RECENT RAINFALL HAS LEFT THE REGION VULNERABLE TO FLASH FLOODING. IT
WILL NOT TAKE MUCH RAIN TO CAUSE PONDING OF WATER ON ROADS...AND TO
CAUSE CREEKS TO RISE NEAR BANKFUL. A FLASH FLOOD WATCH REMAINS IN
EFFECT.
LAT...LON 4200 7906 4245 7905 4242 7849 4199 7848
4199 7889
APFFELSpecial weather statement, May 14, 5:57 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
557 PM EDT SAT MAY 14 2011
NYZ020-142300-
CATTARAUGUS NY-
557 PM EDT SAT MAY 14 2011
...SHOWERS CONTINUE TO BRING MODERATE TO HEAVY RAIN IN PORTIONS OF
CATTARAUGUS COUNTY...
* AT 551 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND ISOLATED THUNDERSTORMS SLOWLY MOVING ACROSS WESTERN
PORTIONS OF CATTARAUGUS COUNTY. STEADIEST RAIN IS LIKELY TO
FOCUS IN THE VICINITY OF RANDOLPH AND SALAMANCA. THESE STORMS MAY
BRING AN ADDITIONAL HALF INCH OF RAIN BETWEEN 600 PM AND 700 PM TO
SOME LOCATIONS.
RECENT RAINFALL HAS LEFT THE REGION VULNERABLE TO FLASH FLOODING. IT
WILL NOT TAKE MUCH RAIN TO CAUSE PONDING OF WATER ON ROADS...AND TO
CAUSE CREEKS TO RISE NEAR BANKFUL. A FLASH FLOOD WATCH REMAINS IN
EFFECT.
LAT...LON 4242 7904 4244 7885 4252 7842 4200 7838
4199 7905
APFFELThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 8:33 PM EDT | Areal Flood Warning | BUF | Cattaraugus, Wyoming | 3 hr |
| May 13, 9:12 PM EDT | Areal Flood Warning | BUF | Allegany | 6 hr |
| May 14, 4:17 AM EDT | Flash Flood Watch | BUF | Allegany, Cattaraugus, Chautauqua, Erie, Wyoming | 24 hr |
| May 14, 3:53 PM EDT | Small Craft Advisory | BUF | 4 days | |
| May 14, 4:35 PM EDT | Special Weather Statement | BUF | Cattaraugus | 85 min |
Nearby
Special Weather Statements in New York, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.